MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 SELF-EXPANDING BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 SELF-EXPANDING BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number ZIB6-40-10.0-80
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k163169.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The zib6-40-10.0-80 device of lot c1133021 related to this complaint was returned with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.On evaluation of the returned device, there was no tactile damage observed.A minor kink was noted in the inner catheter (peek), which could have occurred during transport.The engineers completed the stent deployment in the lab, with no resistance encountered.The outer catheter (flexor) was separated from the handle at the white connector cap.The customer complaint is confirmed as the outer sheath was pulled from the handle.Possible causes for this occurrence could include patient anatomy.A difficult anatomy could have caused the resistance encountered during deployment.This resistance could have led to high deployment forces, which could have caused or contributed to the flexor separating from the handle.However, as the circumstances of use cannot be replicated in the laboratory environment, a definitive root cause cannot be determined.Prior to distribution, all zib6 (zilver biliary) devices are subject to visual inspection and functional checks to ensure device integrity.This includes a 100% check of the connection at the white connector cap.A review of the relevant manufacturing records did not reveal any discrepancies which could have contributed to this complaint issue.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information provided to date, there is no evidence to suggest any manufacturing issues associated with lot number c1133021.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Another device was used to complete the procedure.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
The outer sheath got separated from the handle during use, so the stent could not be placed.Then, another manufacturer's device was used instead.

Brand Name
ZILVER 635 SELF-EXPANDING BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6460347
Report Number3001845648-2017-00115
Device Sequence Number476685
Product Code FGE
UDI-Device Identifier10827002360133
UDI-Public(01)10827002360133(17)180730(10)C1133021
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZIB6-40-10.0-80
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/04/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2017
Initial Report FDA Received Date04/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1